Orthogonally a-Jensen mappings on \(C^*\)-modules

  • Ali ZamaniEmail author


We investigate the representation of the so-called orthogonally a-Jensen mappings acting on \(C^*\)-modules. More precisely, let \({\mathfrak {A}}\) be a unital \(C^*\)-algebra with the unit 1, let \(a \in {\mathfrak {A}}\) be fixed such that \(a, 1-a\) are invertible and let \({\mathscr {E}}, {\mathscr {F}}, {\mathscr {G}}\) be inner product \({\mathfrak {A}}\)-modules. We prove that if there exist additive mappings \(\varphi , \psi \) from \({\mathscr {F}}\) into \({\mathscr {E}}\) such that \(\big \langle \varphi (y), \psi (z)\big \rangle =0\) and \(a \big \langle \varphi (y), \varphi (z)\big \rangle a^*= (1 - a)\big \langle \psi (y), \psi (z)\big \rangle (1 - a)^*\) for all \(y, z\in {\mathscr {F}}\), then a mapping \(f: {\mathscr {E}} \rightarrow {\mathscr {G}}\) is orthogonally a-Jensen if and only if it is of the form \(f(x) = A(x) + B(x, x) +f(0)\) for \(x\in {\mathscr {K}} := \varphi ({\mathscr {F}})+\psi ({\mathscr {F}})\), where \(A: {\mathscr {E}} \rightarrow {\mathscr {G}}\) is an a-additive mapping on \({\mathscr {K}}\) and B is a symmetric a-biadditive orthogonality preserving mapping on \({\mathscr {K}}\times {\mathscr {K}}\). Some other related results are also presented.


Orthogonality preserving mapping Orthogonally a-Jensen mapping Additive mapping Hilbert \(C^*\)-module 

Mathematics Subject Classification

46L05 47B49 39B55 


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.



The author would like to thank the referee for her/his valuable suggestions and comments. He would also like to thank Professor M. S. Moslehian and Professor M. Frank for their invaluable suggestions while writing this paper.


  1. 1.
    Carando, D., Lassalle, S., Zalduendo, S.I.: Orthogonally additive holomorphic functions of bounded type over \(C(K)\). Proc. Edinb. Math. Soc. 53(2), 609–618 (2010)MathSciNetCrossRefGoogle Scholar
  2. 2.
    Chmieliński, J., Łukasik, R., Wójcik, P.: On the stability of the orthogonality equation and the orthogonality-preserving property with two unknown functions. Banach J. Math. Anal. 10(4), 828–847 (2016)MathSciNetCrossRefGoogle Scholar
  3. 3.
    Frank, M., Mishchenko, A.S., Pavlov, A.A.: Orthogonality-preserving, \(C^*\)-conformal and conformal module mappings on Hilbert \(C^*\)-modules. J. Funct. Anal. 260, 327–339 (2011)MathSciNetCrossRefGoogle Scholar
  4. 4.
    Ilišević, D., Turnšek, A., Yang, D.: Orthogonally additive mappings on Hilbert modules. Studia Math. 221(3), 209–229 (2014)MathSciNetCrossRefGoogle Scholar
  5. 5.
    Jensen, J.L.W.V.: Om konvekse Funktioner og Uligheder imellem Middelvaerdier. Mat. Tidsskr. B 16, 49–68 (1905)zbMATHGoogle Scholar
  6. 6.
    Manuilov, V.M., Troitsky, E.V.: Hilbert \(C^*\)-modules, Translations of Mathematical Monographs, 226. American Mathematical Society, Providence (2005)Google Scholar
  7. 7.
    Moslehian, M.S., Zamani, A.: Mappings preserving approximate orthogonality in Hilbert \(C*\)-modules. Math Scand. 122, 257–276 (2018)MathSciNetCrossRefGoogle Scholar
  8. 8.
    Ng, C.T.: Jensen’s functional equation on groups. Aequationes Math. 39, 85–99 (1990)MathSciNetCrossRefGoogle Scholar
  9. 9.
    Palazuelos, C., Peralta, A.M., Villanueva, I.: Orthogonally additive polynomials on \(C^*\)-algebras. Q. J. Math. 59, 363–374 (2008)MathSciNetCrossRefGoogle Scholar
  10. 10.
    Pinsker, A. G. :Sur une fonctionnelle dans l’espace de Hilbert, C. R. (Dokl) Acad. Sci. URSS, N. Ser. 20(1938), 411–414 (in French)Google Scholar
  11. 11.
    Rätz, J.: Cauchy functional equation problems concerning orthogonality. Aequationes Math. 62, 1–10 (2001)MathSciNetCrossRefGoogle Scholar
  12. 12.
    Sahoo, P.K., Kannappan, P.: Introduction to Functional Equations. CRC Press, Boca Raton (2011)zbMATHGoogle Scholar
  13. 13.
    Sundaresan, K.: Orthogonality and nonlinear functionals on Banach spaces. Proc. Am. Math. Soc. 34, 187–190 (1972)MathSciNetCrossRefGoogle Scholar

Copyright information

© Springer Nature Switzerland AG 2019

Authors and Affiliations

  1. 1.Department of MathematicsFarhangian UniversityTehranIran

Personalised recommendations